Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Hastings, NE

April 11, 2006Clay County, Hamilton County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 11, 2006, 6:06 PM CDT for Clay County, Hamilton County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 6:06 PM CDT (23:06 UTC)
Expired
Apr 11, 2006, 6:30 PM CDT
In force
24 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

Counties Clay County, NE, Hamilton County, NE

The radar

The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:19 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 11, 2:19 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT TUE APR 11 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.  THUNDERSTORMS OR NO
THUNDERSTORMS...THAT IS THE QUESTION FOR THE EVENING.  SURFACE LOW
WAS POSITIONED IN OUR NORTHEAST CWA EARLY THIS AFTERNOON WITH THE
ASSOCIATED COOL FRONTAL BOUNDARY STRETCHING SOUTHWEST THROUGH KHDE
AND KHLC.  POST FRONTAL TEMPERATURES AVERAGED IN THE 60S WITH
PREFRONTAL TEMPS IN THE 70S TO AROUND 80F.  CLOSED MID LEVEL LOW
PRESSURE SYSTEM HAD REACHED NORTHEAST NEBRASKA WITH THE DRY SLOT
RATHER PRONOUNCED ACROSS CENTRAL NEBRASKA AND WESTERN KANSAS.
CONVERGENCE ALONG THE BOUNDARY MAY STILL FOCUS CONVECTION IN THE NEXT
SEVERAL HOURS BRINGING AN OUTSIDE CHC FOR AN ISOLATED SVR STORM WITH
WIND A THREAT GIVEN THE HIGH TEMP DEWPOINT SPREADS...ALONG
WITH AN OUTSIDE CHANCE FOR LARGE HAIL.  ON THE BACK SIDE
OF THE LOW AND POST FRONTAL...ELEVATED SHOWERS ARE BEGINNING TO
DEVELOP JUST TO OUR WEST ON THE PERIPHERY OF OUR CWA...AND STEEP
LAPSE RATES STILL SUPPORT THUNDER MENTION AS WELL.

UPPER SYSTEM DEPARTS THIS EVENING AND PCPN WINDS DOWN.  DRY WEATHER
IS THE RULE FOR THE REMAINDER OF THE SHORT TERM WITH RISING HEIGHTS
AND MODERATING TEMPERATURES.  MUCH ABOVE NORMAL MAX TEMPS ARE
FORECAST THE NEXT COUPLE OF DAYS WITH READINGS REACHING INTO THE
UPPER 70S WEDNESDAY AND TO THE MID 80S ON THURSDAY.  HASTINGS RECORD
HIGH ON THURSDAY IS 82F AND THIS WILL BE IN JEOPARDY.

.LONG TERM...FRIDAY THROUGH TUESDAY.  MAIN PROBLEMS IN THE EXTENDED
ARE THUNDERSTORM CHANCES FRIDAY AND SATURDAY.  A WARM FRONT WILL
MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT.  THIS MAY TRY TO
INITIATE A FEW STORMS FRIDAY NIGHT...HOWEVER MOISTURE INITIALLY
APPEARS LIMITED.  DECIDED NOT TO ADD POPS TO FRIDAY NIGHT
YET...HOWEVER IF THE GFS REMAINS CONSISTENT AND LATER VERSIONS OF
THE NAM CATCH ON TO THIS TOO...IT WILL PROBABLY BE WORTH ADDING A
SMALL POP TO LATER FORECASTS.

SATURDAY AND SATURDAY NIGHT STILL APPEAR TO HAVE THE BEST
THUNDERSTORM CHANCES WITH THE LAST FEW RUNS OF THE GFS AND THE ECMWF
BRINGING AN UPPER LOW ACROSS THE CENTRAL PLAINS.  THERE ARE STILL
DISAGREEMENTS AMONGST THE MODELS ON EXACTLY WHERE THIS FEATURE WILL
MOVE WHICH WILL ULTIMATELY IMPACT POP PLACEMENT.  DECIDED TO ONLY
MAKE SMALL MODIFICATIONS TO THE CURRENT POP/WX GRIDS SINCE
UNCERTAINTY IN THE MODELS AND AMONG THE NCEP ENSEMBLES MEMBERS IS
HIGH LEADING TO A LOW CONFIDENCE PLACEMENT OF THE LOW TRACK.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MUCH IF NOT ALL OF THE
EXTENDED PERIOD. AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE
TRENDED TOWARDS THE WARMER LOOKING 00Z ECMWF THROUGH MUCH OF THE
PERIOD...THOUGH THE 12Z GFS NOW ALSO SUPPORTS THE WARMER ECMWF.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY/KING
Hazardous weather outlook, Apr 11, 3:25 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT TUE APR 11 2006

NEZ039>041-046>049-061>064-074>077-084>087-121200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
325 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO
SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060-072-073-082-083-121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-
325 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS
EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.  ALTHOUGH NO
SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 11, 5:47 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT TUE APR 11 2006

NEZ062-063-075-076-112315-
ADAMS-CLAY-HALL-HAMILTON-
547 PM CDT TUE APR 11 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSSER...OR 8 MILES NORTHWEST OF
HASTINGS...AND MOVING EAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TRUMBULL AT 600 PM CDT...
  INLAND AT 605 PM CDT...
  HARVARD AT 610 PM CDT...
  CLAY CENTER AT 615 PM CDT...

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SMALL HAIL IS POSSIBLE...HOWEVER NO HAIL HAS BEEN REPORTED.

LEWIS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton24 min
Apr 11, 6:40 PM CDTSevere Thunderstorm WarningGIDFillmore, York35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.